Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Blood test done. Are rosuvas and ursocol safe for cholesterol and liver?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I am 36 years male and my recent blood test has the following results:

Liver $ Kidney panel, serum:
GGTP       51

Cholesterol      241
Triglycerides      357
HDL          40
LDL          129.60
VLDL          71.40
Non HDL          201

Rest of the tests including TMT, Chest Xray, Vitamian B12, ECG seems to be fine with no anomalies.

I have been prescribed and taking:
- Rosuvas from Ranbaxy for six weeks and also,
- Ursocol 600 /udiliv 600 for six weeks.

- Are these the right medication for both cholesterol and liver?
- Do they have any kind of side effects such as pain in neck and back of head? Specially when I self stimulate/masturbate. Is this something a side effect of the medications?
- Am I asked to Ursocol 600 /udiliv 600 for any liver problems or for cholesterol in general?
- Should I take any other precautions during taking these medications? Specially do I need to take any special precaution for liver? Only ALT (SGPT) was shown to be alarming at 63 in the test.
- Do these medication harm sexual health?
Posted Sun, 28 Oct 2012 in Cholesterol
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for contacting Healthcare magic.
The main problem I see in the reports are high cholesterol and triglycerides.
The medication you should take is ROSUVAS F 10 mg, which contains rosuvastatin and fenofibrate.
Rosuvastatin lowers the cholesterol and fenofibrate lowers the triglycerides.
You should continue this for three months, and recheck your lipid profile to decide whether to continue or stop Rosuvas-F after that.
In addition, follow a lot fat, low cholestrol diet, in consultation with a dietician.
Regarding liver tests, they are mostly normal, except for a mild elevation of SGPT.
The medication prescribed for this- Ursocol- is fine.
If you take alcohol, you should discontinue it.
Both Rosuvas F and ursocol are safe medicines and do not have any serious side effects.
They also do not affect sexual health.
I hope it clarifies. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Blood test done. Are rosuvas and ursocol safe for cholesterol and liver? 20 hours later
Thanks a lot for your response, Dr. XXXXXXX It has been very helpful.

I have been prescribed ROSUVAS F 10 mg and I am taking the same. I have couple of more queries, could you kindly go through the same and let me know what you think about the same?

1. As I have written in my message earlier, I have been having pain in neck and back of head when I self-stimulate. Happening for last four to five days. I was running a cold few days back as well. Could this be because of this? I never had this issue, since I am getting this headache in the back of my head recently during self-stimulation, wondering if there could be any co-relation? Please suggest.

2. I used to take alcohol over weekends, should I completely abstain from it or it is okay to take once or twice a month?

Thanks for taking out your time and reviewing the queries. Anticipating your quick response.
Answered by Dr. Sudhir Kumar 1 hour later
Thank you Mr XXXXXXX for getting back with more details.
Regarding your queries-
1. Pain in the neck and back after sex could be because of recent cold. It could also be a normal response. However, if you have a severe headache after sex or self-stimulation, one should take caution. Then it could be a migraine or in rare cases, an aneurysm (a small dilatation of blood vessel in brain). In this situation, please show to a neurologist. However, as of now, there is no need to worry about it.
2. If you can avoid alcohol totally for now, till your SGPT becomes normal, it would be good. Once SGPT is normal, occasional drinking would be fine.
Best wishes,
Dr Sudhir Kumar MD (Medicine) DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor